MAUDE Adverse Event Report: COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G26831
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
This file is being opened to capture the off label use of the replacement jpws stent used in (b)(4) as per answers to additional questions received on 03-june-21: if not with the device in question, how was the procedure finished? implantation other jpws stent a section of the device did not remain inside the patient¿s body.Biliary ercp- hilar stenosis the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence as recieved on 03-june-21: does the complaint relate to device replacement, device removal or was it an observation made prior to patient contact? placement in the patient.What was the target location for the stent? biliary stenosis.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.Storage without light.What is the reorder number, diameter and length of the wire guide that was used with this device in this procedure?boston wire guide revolution360° o,25inch.Was the wire guide lubricated prior to use? yes.Was the wire guide inspected for damage prior to use? n/a.Was the device at the centre of the complaint inspected for damage prior to use? yes.Were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the complaint device? yes, sphincterotomy, cholangiography.If yes please indicate the type of procedure performed.Did the patient involved exhibit altered anatomy or tortuous anatomy? yes, biliary stenosis hilar.If not with the device in question, how was the procedure finished? implantation other jpws stent.Did the patient require any additional procedures as a result of this event? no.What intervention (if any) was required? n/a.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure.Were any other defects observed on the device prior to return (other than the reported complaint issue)? no for complaints occurring during use (once in contact with endoscope) also ask:.Had a sphincterotomy been performed prior to this occurrence? yes.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? pentax duodenoscope.Does your medical facility have a service/maintenance schedule associated with its endoscopes? yes.Please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct.If other, please specify: n/a.Was resistance encountered when advancing the wire guide to the target location? yes.Was resistance encountered when advancing the introduction system in place to the target location? n/a.How did the physician deal with this resistance?.How did the physician determine the length of the stent to be used for the procedure? cholangiography.Where was the stricture located in the duct? hilar bile duct.Was the stricture dilated prior to placing the device? i don¿t know.Was resistance encountered when advancing the stent through the obstructed area? no.After placement, was stent position verified? n/a.If yes, please describe how.Please estimate the amount of time the stent was in place prior to this occurrence.Impossible to release.Did any section of the device detach inside the endoscope or patient? no.If yes, please specify what section of the device broke off: n/a.Please indicate whether the device broke in the endoscope or in the patient? patient.Was the broken device retrieved? yes.If yes, please indicate what tools were used during retrieval (e.G.Basket, balloon, snare, forceps etc.): impossible to release.Were any modifications made to the complaint device or accessories used with the device in this procedure? (e.G.Guiding catheter shortened, stent cut etc.) n/a.If yes, please indicate what modifications were made:.Please indicate why the modifications were necessary.Please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.Did the patient require any additional procedures as a result of this event? n/a.What intervention (if any) was required?.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a.If yes, please specify what was observed and where on the device it was observed.
 
Additional Manufacturer Narrative
510 k # - k990130.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: 1 x jpws-8.5-20 of lot number c1762785 was not available for evaluation.With the information provided, a document-based investigation was conducted.This file was opened for the off-label use of the replacement pancreatic stent placed in the biliary duct.This file is related to pr330676 (emdr 3001845648-2021-00417) which was opened for the off-label use of the original device placed in the biliary duct.Documents review including ifu review: prior to distribution all jpws-8.5-20 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for jpws-8.5-20 of lot number c1762785 did not reveal any discrepancies that could have contributed to this complaint issue.The user is instructed as per instructions for use (ifu0098-2) in intended use section: ¿this device is used to drain obstructed pancreatic ducts" and the notes section ¿do not use this device for any purpose other than stated intended use.¿ there is evidence to suggest that the user did not follow the instructions for use as the stent was to be placed in the biliary duct and the damage occurred during placement.Root cause review: a definitive root cause can be attributed to the off-label use of the device, when the device is outside its stated intended use, in this case as it to be placed in the biliary duct, it may lead to outcomes that were never intended or studied.Summary: complaint is confirmed based on customer testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Final mdr being submitted due to the completion of the investigation on (b)(6) 2021.

Brand Name
JOHLIN PANCREATIC WEDGE STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key12082486
Report Number3001845648-2021-00524
Device Sequence Number19896113
Product Code FGE
UDI-Device Identifier10827002268316
UDI-Public(01)10827002268316(17)230928(10)C1762785
Combination Product (Y/N)N
PMA/510(K) Number
K990130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Model NumberG26831
Device Catalogue NumberJPWS-8.5-20
Device Lot NumberC1762785
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/03/2021
Event Location Hospital
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1